DOI QR코드

DOI QR Code

2-GOOD RINGS AND THEIR EXTENSIONS

  • Wang, Yao ;
  • Ren, Yanli
  • Received : 2012.12.11
  • Published : 2013.09.30

Abstract

P. V$\acute{a}$mos called a ring R 2-good if every element is the sum of two units. The ring of all $n{\times}n$ matrices over an elementary divisor ring is 2-good. A (right) self-injective von Neumann regular ring is 2-good provided it has no 2-torsion. Some of the earlier results known to us about 2-good rings (although nobody so called at those times) were due to Ehrlich, Henriksen, Fisher, Snider, Rapharl and Badawi. We continue in this paper the study of 2-good rings by several authors. We give some examples of 2-good rings and their related properties. In particular, it is shown that if R is an exchange ring with Artinian primitive factors and 2 is a unit in R, then R is 2-good. We also investigate various kinds of extensions of 2-good rings, including the polynomial extension, Nagata extension and Dorroh extension.

Keywords

unit;2-good ring;exchange ring;Artinian primitive factor ring;extensions of rings

References

  1. A. Badawi, On abelian $\pi$-regular rings, Comm. Algebra 25 (1997), no. 4, 1009-1021. https://doi.org/10.1080/00927879708825906
  2. A. Badawi, On semicommutative $\pi$-regular rings, Comm. Algebra 22 (1994), no. 1, 151-157. https://doi.org/10.1080/00927879408824837
  3. V. Camillo and P. P. Nielsen, McCoy rings and zero-divisors, J. Pure Appl. Algebra 212 (2008), no. 3, 599-615. https://doi.org/10.1016/j.jpaa.2007.06.010
  4. V. P. Camillo and H. P. Yu, Exchange rings, Units and idempotents, Comm. Algebra 22 (1994), no. 12, 4737-4749. https://doi.org/10.1080/00927879408825098
  5. H. Chen, Units, idempotents, and stable range conditions, Comm. Algebra 29 (2001), no. 2, 703-717. https://doi.org/10.1081/AGB-100001535
  6. P. Crawley and B. Jonsson, Refinements for infinite direct decompositions of algebraic systems, Pacific J. Math. 14 (1964), 797-855. https://doi.org/10.2140/pjm.1964.14.797
  7. G. Ehrlich, Unit-regular rings, Port. Math. 27 (1968), 209-212.
  8. J. W. Fisher and R. L. Snider, Rings generated by their units, J. Algebra 42 (1976), no. 2, 363-368. https://doi.org/10.1016/0021-8693(76)90103-4
  9. L. Gillman and M. Jerison, Rings of Continuous Functions, The University Series in Higher Mathematics, D. Van Nostrand Co., Princeton, N. J., 1960.
  10. K. R. Goodearl and P. Menal, Stable range one for ring with many units, J. Pure Appl. Algebra 54 (1988), no. 2-3, 261-287. https://doi.org/10.1016/0022-4049(88)90034-5
  11. M. Henriksen, Two classes of rings generated by their units, J. Algebra 31 (1974), 182-193. https://doi.org/10.1016/0021-8693(74)90013-1
  12. A. V. Kelarev, Ring Constructions and Applications, World Scientific, New Jersey, 2002.
  13. W. K. Nicholson, Lifting idempotents and exchange rings, Trans. Amer. Math. Soc. 229 (1977), 269-278. https://doi.org/10.1090/S0002-9947-1977-0439876-2
  14. J. Okninski, Semigroup Algebras, Marcel Dekker, INC, New York, 1991.
  15. R. Raphael, Rings which are generated by their units, J. Algebra 28 (1974), 199-205. https://doi.org/10.1016/0021-8693(74)90032-5
  16. J. Stock, On rings whose projective modules have the exchange property, J. Algebra 103 (1986), no. 2, 437-453. https://doi.org/10.1016/0021-8693(86)90145-6
  17. A. A. Tuganbaev, Rings and modules with exchange properties, J. Math. Sci. (N.Y.) 110 (2002), no. 1, 2348-2421. https://doi.org/10.1023/A:1014958025082
  18. P. Vamos, 2-good rings, Q. J. Math. 56 (2005), no. 3, 417-430. https://doi.org/10.1093/qmath/hah046
  19. L. N. Vaserstein, Bass's first stable range condition, J. Pure Appl. Algebra 34 (1984), no. 2-3, 319-330. https://doi.org/10.1016/0022-4049(84)90044-6
  20. R. B. Warfield, Exchange rings and decomposition of modules, Math. Ann. 199 (1972), 31-36. https://doi.org/10.1007/BF01419573
  21. G. S. Xiao and W. T. Tong, n-clean rings, Algebra Colloq. 13 (2006), no. 4, 599-606. https://doi.org/10.1142/S1005386706000538
  22. Y. Q. Ye, Semiclean rings, Comm. Algebra 31 (2003), no. 11, 5609-5625. https://doi.org/10.1081/AGB-120023977
  23. H. P. Yu, On the structure of exchange rings, Comm. Algebra 25 (1997), no. 2, 661-670. https://doi.org/10.1080/00927879708825882
  24. B. Zimmermann-Huisgen and W. Zimmermann, Classes of modules with the exchange property, J. Algebra 88 (1984), no. 2, 416-434. https://doi.org/10.1016/0021-8693(84)90075-9

Cited by

  1. Some New Results on Skew Triangular Matrix Rings with Constant Diagonal 2016, https://doi.org/10.1007/s10013-016-0229-4
  2. A study on skew Hurwitz series rings 2016, https://doi.org/10.1007/s11587-016-0305-9
  3. Study of skew inverse Laurent series rings 2016, https://doi.org/10.1142/S0219498817502218
  4. On 2-nil-good rings 2017, https://doi.org/10.1142/S0219498818501104

Acknowledgement

Supported by : National Nature Science Foundation of China